Missouri, 2015Winter Storm in Missouri, February 15 to 16, 2015
February 15 to 16, 2015 · NWS MEG · 2 events in 2 counties and zones
A low pressure system tracked across North Mississippi during the overnight hours of February 15th, 2015. Arctic air was already in place across much of the Mid-South.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system tracked across North Mississippi during the overnight hours of February 15th, 2015. Arctic air was already in place across much of the Mid-South. As a result, precipitation fell as a either freezing rain, sleet, or snow. Initially, precipitation began as freezing rain or sleet during the evening hours of February 15th into the early morning hours of February 16th. However, by mid-morning on the 16th, freezing rain or sleet transitioned to snow. Total sleet and snow amounts ranged between two and six inches. Roads became hazardous resulting in numerous accidents. The precipitation tapered off by the early evening hours of February 16th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 15, 8:49 PM CST, 11 minutes earlier.
Area forecast discussion, Feb 15, 8:49 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CST SUN FEB 15 2015
.DISCUSSION...
SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA THIS EVENING
WITH TEMPERATURES RANGING FROM THE LOWER 20S TO MID 30S. SOME
AREAS OF SLEET ARE MOVING ACROSS PORTIONS OF NORTHEAST ARKANSAS
NORTHWEST TENNESSEE AND THE MISSOURI BOOTHEEL. THERE HAVE BEEN
SOME REPORTS OF MINOR SLEET ACCUMULATION IN THESE AREAS. SLEET
SHOULD CONTINUE TO MOVE ACROSS NORTHERN PORTIONS OF FORECAST AREA
IN THE NEXT COUPLE OF HOURS. MADE MINOR CHANGES TO OVERNIGHT
FORECAST.
ARS
&&
.PREV DISCUSSION... /ISSUED 654 PM CST SUN FEB 15 2015/
DISCUSSION... /ISSUED 325 PM CST SUN FEB 15 2015/
ENERGY AND SURGING MOISTURE STARTING TO TAKE SHAPE ACROSS THE
ROCKIES AND PLAINS FOR A MAJOR WINTER STORM EVENT IN THE MIDSOUTH.
CURRENT TEMPERATURES HAVE REMAINED SUBFREEZING ACROSS THE NORTHERN
HALF OF THE CWA THROUGHOUT THE DAY...WITH TEMPERATURES LIKELY TO
FALL TO NEAR FREEZING OVER NORTH MISSISSIPPI OVERNIGHT. WINDS WERE
IN THE 10 TO 20 MPH RANGE FROM THE EAST AND NORTHEAST...AND WILL
LIKELY INCREASE SLOWLY THROUGH THE NIGHT AS A SURFACE LOW DEEPENS
IN EAST TEXAS. WINTER STORM WARNINGS AND ADVISORIES HAVE BEEN
ISSUED BEGINNING THIS EVENING THROUGH MONDAY EVENING. THE GFS AND
ECWMF TRENDING A BIT FURTHER NORTH WITH THE LOW TRACK...AND FROM
THIS A SLIGHTLY WARMER AND PROLONGED ELEVATED WARM LAYER. QPF
AMOUNTS HAVE ALSO INCREASED TO THE ONE TO ONE AND HALF INCH RANGE.
BEST BAND OF FREEZING RAIN WILL RUN FROM ALONG AND JUST SOUTH OF
I-40. HEAVIEST SNOW AMOUNTS OF UP TO A FOOT WILL RUN ALONG THE
AR/MO BORDER AND KY/TN BORDERS. PRECIPITATION MAY START OFF AS A
WINTRY MIX ACROSS THE SOUTHERN COUNTIES WITH A CHANGE OVER TO RAIN
BY NOON MONDAY. HAVE PLACED ISOLATED THUNDER IN THIS AREA FOR THE
AFTERNOON AS SOME ELEVATED INSTABILITY MAY WORK IT'S WAY NORTH.
MODELS SHOW THE SURFACE LOW TRACKING INTO THE BIRMINGHAM AREA
AND DEEPENING TO NEAR 1005MB BY 00Z TUESDAY. COLD AIR WILL SURGE
BACK SOUTH INTO MISSISSIPPI THAT MAY CHANGE THE LINGERING
MOISTURE BACK TO A WINTRY MIX BEFORE SHUTTING OFF. GUSTY NORTHEAST
WINDS WILL CONTRIBUTE WITH THE ICE FOR SCATTERED DOWN TREE LIMBS
ON POWER LINES. SO POWER OUTAGES ARE ANTICIPATED IN THE
AFOREMENTIONED HEAVIEST ICE CORRIDOR. DAYS OF SUBFREEZING WEATHER
WILL REMAIN OVER THE MIDSOUTH THROUGH THE MIDDLE OF THE WEEK SO
THE MAJORITY OF THE ROADS WILL REMAIN HAZARDOUS...AND POWER
OUTAGES MAY PERSIST.
TUESDAY THROUGH THURSDAY...A MIX OF CLOUDS AND SUN THROUGH THE
PERIOD...WITH LIGHT SNOW/SNOW FLURRIES POSSIBLE AS WEAK WAVES
TRACK SOUTH IN THE UPPER NORTHWEST FLOW. ANY CLEARING AT NIGHT
MAY ALLOW FOR NEAR RECORD BREAKING LOW TEMPERATURES FROM THE
IMPACTED SNOW AND ICE.
EXTENDED PERIOD/NEXT WEEKEND...THE GFS AND EURO SHOW A STRONGER
DISTURBANCE SURGING SOUTH FROM CANADA ON FRIDAY AS WELL AS A
SECOND COLD FRONT. MOISTURE OVER TOP OF THIS MODIFIED AIRMASS MAY
PRODUCE MORE WINTER WEATHER ACROSS THE NORTH. IF FUTURE MODEL
RUNS TREND MORE SOUTH THE ENTIRE AREA MAY AGAIN SEE MORE
SIGNIFICANT WINTER WEATHER.
JAB
&&
.AVIATION...
00Z TAF CYCLE (16/00Z-17/00Z)
A MAJOR WINTER STORM WILL AFFECT THE MIDSOUTH BEGINNING AROUND
MIDNIGHT TONIGHT AND CONTINUING MONDAY WITH THE KMEM...KMKL..AND
KJBR TERMINALS HAVING THE GREATEST IMPACTS. SIGNIFICANT
ACCUMULATIONS OF SLEET AND FREEZING RAIN ARE EXPECTED AT KMEM AND
KMKL WITH SIGNIFICANT SLEET AND SNOW ACCUMULATIONS AT KJBR. SOME
ACCUMULATION FROM SLEET AND FREEZING RAIN WILL OCCUR AT KTUP LATE
TONIGHT AND EARLY MONDAY MORNING BEFORE CHANGING TO ALL RAIN.
AN AIRPORT WEATHER WARNING HAS BEEN ISSUED FOR THE MEMPHIS
INTERNATIONAL AIRPORT FROM MIDNIGHT TONIGHT UNTIL 3 PM MONDAY.
VFR CONDITIONS WILL CONTINUE THIS EVENING. A VARIETY OF WINTRY
PRECIPITATION CONSISTING OF SNOW...SLEET AND FREEZING RAIN
WILL SPREAD INTO THE MIDSOUTH FROM THE WEST MAINLY AFTER
MIDNIGHT. THE PRECIPITATION INCREASING IN INTENSITY OVERNIGHT AND
BECOMING OCCASIONALLY HEAVY INTO MONDAY. CONDITIONS WILL LOWER TO
IFR...POSSIBLY LIFR...AS THE PRECIPITATION INCREASES AND THE
LOWER CONDITIONS WILL PERSIST THROUGH MONDAY. CURRENT THINKING IS
THAT SLEET AND SNOW WILL MAINLY OCCUR AT KJBR...MAINLY SLEET AND
FREEZING RAIN AT KMEM AND KMKL...AND SLEET / FREEZING RAIN AT KTUP
CHANGING TO ALL RAIN BY MID-MORNING MONDAY.
WINDS AT KMEM...KJBR...AND KMKL INCREASING OVERNIGHT FROM THE NE
BECOMING GUSTY INTO MONDAY. WINDS AT KTUP TURNING TO THE SE
OVERNIGHT THEN TURNING TO THE NE BY MONDAY AFTERNOON. WINDS AT
KTUP 8-12 KTS WITH HIGHER GUSTS MONDAY MORNING.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR DUNKLIN-PEMISCOT.
MS...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT CST
MONDAY NIGHT FOR CALHOUN-CHICKASAW-ITAWAMBA-LEE MS-MONROE-
PONTOTOC-PRENTISS-TISHOMINGO-UNION.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST MONDAY
FOR COAHOMA-LAFAYETTE-PANOLA-QUITMAN-TALLAHATCHIE-YALOBUSHA.
TN...WINTER STORM WARNING UNTIL 6 PM CST MONDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 15, 3:34 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
334 PM CST SUN FEB 15 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-162345-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
334 PM CST SUN FEB 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
TONIGHT...HEAVY SNOW...AND SLEET WILL LIKELY AFFECT AREAS TO THE
NORTH OF INTERSTATE 40...FREEZING RAIN...SLEET AND SOME LIGHT SNOW
WILL LIKELY AFFECT AREAS ALONG AND SOUTH OF INTERSTATE 40. A
WINTER STORM WARNING HAS BEEN ISSUED FOR AREAS TO THE NORTH OF
A CLARKSDALE TO CORINTH MISSISSIPPI LINE THROUGH 6 PM MONDAY. A
WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS TO THE SOUTH
THROUGH 12 AM TUESDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
WINTER WARNINGS AND ADVISORIES ARE IN EFFECT FOR MONDAY.
ADDITIONAL WINTER WEATHER MAY BE POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WINTER PRECIPITATION IS CERTAIN ACROSS THE MIDSOUTH. REPORTS WILL
LIKELY BE REQUESTED OF STORM SPOTTERS...EMERGENCY MANAGERS...AND
LAW ENFORCEMENT TONIGHT AND ON MONDAY.
JAB
Winter Storm, Dunklin
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Between one and six inches of sleet and snow fell.
Winter Storm, Pemiscot
- When
- February 15, 9:00 PM CST to February 16, 2:00 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Between one and six inches of sleet and snow fell.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Kentucky, February 15 to 20, 20156 deaths · 1 injured · 6 events
- Cold in New Jersey, February 15, 20151 death · 21 events
- Extreme Cold and Cold in Pennsylvania, February 15, 20151 death · 13 events
- Extreme Cold and Cold in Pennsylvania, February 15 to 16, 20151 death · 13 events
- Ice Storm and Winter Storm in Arkansas, February 15 to 16, 2015$1.4 million · 45 events
- High Wind and Strong Wind in Pennsylvania, February 15, 20151 injured · $385,000 · 53 kt wind · 13 events
- High Wind and Strong Wind in New Jersey, February 15, 2015$255,000 · 57 kt wind · 21 events
- Cold in New Jersey, February 15 to 16, 2015$250,000 · 21 events
- High Wind in Delaware, February 15, 2015$100,000 · 59 kt wind · 4 events
- Strong Wind in New York, February 15, 2015$50,000 · 5 events
- High Wind in New York, February 15, 2015$40,000 · 52 kt wind · 4 events
- Extreme Cold and Cold in New York, February 15 to 16, 201527 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561126, 561128.